On Some Characterizations of the Levy Distribution

Mohammad Ahsanullah 1  and V. B. Nevzorov 2
  • 1 Rider University, New Jersey, Lawrenceville, USA
  • 2 Sankt Peterburg State University, Sankt Petersburg, Russia
Mohammad Ahsanullah and V. B. Nevzorov


If the distribution of the linear combination of two independent and identically distributed random variables from a distribution belongs to the same distribution, then we call that distribution a stable distribution. The Levy distribution is a member of the family of stable distributions. In this paper, we will present some basic distributional properties and characterizations of the Levy distribution.

  • [1]

    M. Ahsanullah and V. B. Nevzorov, On some inferences on the Levy distribution, J. Stat. Theory Appl. 13 (2014), no. 2, 205–211.

  • [2]

    A. Jurlewicz and K. Weron, A relationship between asymmetric Levy-stable distribution and dialectic susceptibility, J. Stat. Phys. 73 (1993), no. 1–2, 69–81.

    • Crossref
    • Export Citation
  • [3]

    P. Levy, Calcul des probabilites, Gauthier Villars, Paris, 1925.

  • [4]

    E. W. Montroll and M. F. Shlesinger, Maximum entropy formalizm, fractals, scaling phenomena, and 1/f noise: A tale of tails, J. Stat. Phys. 32 (1983), no. 2, 209–230.

    • Crossref
    • Export Citation
  • [5]

    J. P. Nolan, Maximum likelihood estimation of stables parameters, preprint (1999).

  • [6]

    F. J. O’Reilly and H. Rueda, A note on the fit for the Levy distribution, Comm. Statist. Theory Methods 27 (1998), no. 7, 1811–1821.

    • Crossref
    • Export Citation
  • [7]

    V. M. Zolotarev, One Dimensional Stable Distributions, Math. Monogr. 65, American Mathematical Society, Providence, 1986.

Purchase article
Get instant unlimited access to the article.
Log in
Already have access? Please log in.

Log in with your institution

Journal + Issues